Jump to content
CrazyBoards.org

Recommended Posts

Hi! I have Major Depression, PTSD, and issues with anxiety and insomnia. I take Zoloft and now Trazodone. My newish pdoc took me off Seroquel because I've gained almost 30lbs since November. He replaced it with Trazodone and told me the side effects, including the very comforting genital swelling, which made me apprehensive but I still took my first dose last night around nine. About 15 minutes go by and i stand up and realize the room is spinning and i couldn't walk straight. This continued until I laid down 30 minutes later. I have a history of fainting and lightheadness but I've never experienced anything like that before. I was curious if anyone else has experienced similar things on Trazodone and how effective it is. Thanks

Link to post
Share on other sites

Sounds like you got slammed with too high of a starting dose.  I'm pretty med-resistant in general, and when I was on trazodone, my pdoc had me on 50mg to start with, which left me with at least one unproductive week where I slept 14 hours a day.  It took 2-3 months to get up to the maintenance dose of 150mg.

 

Also, follow the link sylvan[b/] posted, and you will likely find out something about orthostatic hypotension (OH), which is when your brain can't tell your body to increase blood flow to said brain quickly enough.  Although these brain neurotransmitters do regulate our mood, they also regulate some more important stuff like cognition and even blood flow to vital organs.  Some people sensitive to OH experience dizziness on trazodone (though not as much as its cousin mirtazapine).

 

My major concern is that you can't walk straight and therefore your risk of falling, which doesn't make anybody's day pleasant.  Make sure to mention that one to your pdoc; he might want to reduce the dosage.  Best of health!

Link to post
Share on other sites

I agree, 50mg may have been a better dose to start with but being the first dose you were probably going to get hit pretty hard no matter what dose you started on. It's the same with remeron. The first night dose and day after is quite the experience. Trazodone is known for being a little rough for the first 2-3 days. The dizziness should get better but might not totally ever go away. But when it comes on you should be in bed anyway getting ready to turn in.

Link to post
Share on other sites

Thank you, everyone for the reassurance and good advice. My pdoc told me Trazodone would be less sedating than seroquel which i was on, so I was definitely surprised when i reacted that way. Ive been taking it about 9pm but I totally agree that I should take it closer to bedtime. I felt better last night (2nd dose). And the drugs.com info was very helpful thank you!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By argh
      .
    • By thoughtcrime
      So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
      After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
      I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
      I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
      For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
      What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
      Current meds (all generic):
      Wellburtrin XL: 450mg
      Prozac: 20mg
      Seroquel: 200mg
      trazodone: 400mg
      hydroxyzine: 25mg 3x daily P.R.N.
    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
    • By Blahblah
      Anyone find Zoloft more motivating than Effexor? Any weight gain? (it made me insomniac with psychosis 20 years ago). But meds often act differently over time. I've already done trials (some multiple times) of:
      Prozac (lethargic), Celexa (fatigue/apathy), Lexapro (similar to prozac), Cymbalta (vigilance/restlessness legs, but dissociative mind/feeling), Wellbutrin (no effect), Trintillex (no effect), Remeron (sedating/+appetite), Notryptaline (don't recall), Abilify (++appetite, RLS), ..Doc won't RX MAOIs and says that TCAs typically more sedating effects.
      Basically, I don't want to take more than 3 meds (keeping with Lamictal & Ritalin). I want to avoid A/Ps...I like the calming feeling of Prozac & Effexor, but it's as if I am in this fuzzy cloud and I can't move or do anything, comfortably numb. Totally apathetic, in addition to sexual dysfunction, maybe my dosage is wrong. I'm also considering Viibryd, but don't know if it works on Serotonin...?
    • By Britton777
      Hey everyone. I’ve been in a bad way for 4 1/2 years when remeron stopped working for sleep and sudden onset OCD (ruminating thinking, intrusive thoughts, looping songs), treatment resistant insomnia, anxiety- stick in fight flight, panic, 24/7 derealization, brain fog and dizziness set in. Over time with symptoms not going away, depression set in. 
      Obviously my meds were not working. I am on day 11 off Zoloft/remeron after a long taper. I and am wondering when these meds will completely be out of my system. Am I out of the woods yet? Or could withdrawal still jet hard?  I’m hoping these meds are part of my problem and some of this hell I’ve been going through will get better. 
      I have felt bad since discontinuation, but I always feel awful, so not sure what’s what. How long does withdrawal typically last? 
      I’m still on 5 mg lorazepam a day (I know that’s a lot and plan to start weaning when I’m ready) 20 mg geodon X2 and 2 mg prazosin. 
      Wondering if my meds could be doing this to me? 
      Ive been on Zoloft for over 14 years, remeron for 8 1/2 years, lorazepam for 8 1/2 years and geodon for 11 1/2 years. 
      As mentioned, I have been wanting to get off Zoloft/remeron (really all my meds) and have been weaning for months off these two, but have been scared to pull the plug. After reading about MAOI’s, which I have never taken and talking to the doctor, I decided to stop to give me the opportunity to try Nardil, but I’m wondering if less is more may be the ticket for me and maybe I should hold off on trying Nardil. I just don’t know. 
×
×
  • Create New...